Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Oct 9, 2009, 3:38 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 3:38 PM CDT (20:38 UTC)
- Expired
- Oct 9, 2009, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 12:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 092038
TOROHX
TNC003-117-092115-
/O.NEW.KOHX.TO.W.0103.091009T2038Z-091009T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL MARSHALL COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF SHELBYVILLE...OR 9 MILES SOUTHEAST OF LEWISBURG...
MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
SHELBYVILLE BY 355 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3542 8671 3562 8641 3547 8624 3536 8649
3536 8652 3537 8658 3534 8659 3534 8661
TIME...MOT...LOC 2038Z 232DEG 42KT 3540 8663
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 092054
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT FRI OCT 9 2009
TNC117-092104-
/O.CAN.KOHX.TO.W.0103.000000T0000Z-091009T2115Z/
MARSHALL TN-
354 PM CDT FRI OCT 9 2009
...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...
THE STORM PROMPTING THE TORNADO WARNING HAS MOVED OUT OF MARSHALL
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
LAT...LON 3536 8652 3546 8664 3562 8641 3547 8624
3536 8649
TIME...MOT...LOC 2054Z 232DEG 42KT 3551 8645
$$
TNC003-092115-
/O.CON.KOHX.TO.W.0103.000000T0000Z-091009T2115Z/
BEDFORD TN-
354 PM CDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR BEDFORD
COUNTY...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SHELBYVILLE...
MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
WARTRACE BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3536 8652 3546 8664 3562 8641 3547 8624
3536 8649
TIME...MOT...LOC 2054Z 232DEG 42KT 3551 8645
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:58 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 9, 2:58 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 PM CDT FRI OCT 9 2009 .DISCUSSION... CURRENT...TOR WATCH CONTINUES FOR ALL BUT NW SECTION TIL 5 PM. SO FAR A FEW SEVERE REPORTS AND ONE FUNNEL REPORT. LINES IS SLOWLY TRYING TO MOVE SE. THIS LINE WILL CONTINUE PAST NASHVILLE INTO CSV BY 00Z...THEN REAL FRONT COMES THRU LATER WITH DRIER AIR. QUITE A BIT OF RAIN AHEAD OF THIS FRONT SO CAT POPS FOR TONITE. HAVE GONE WITH HIER POPS FOR S AND E SECTIONS SAT AS PER LATEST GFS. HI PRES TO FOLLOW AND WILL BE CENTERED TO OUR N AT 18Z SUN. H925 MOISTURE TO REMAIN INTO SAT SO CLOUDY...WITH SOME CLEARING POSSIBLE FROM NW SAT NITE. WMFNT MON MOVES N ACROSS CWA SO 30% POPS. NEXT COLD FRONT MOVES ACROSS MON NITE AND TUE WITH CHC TRW-. HI PRES RETURNS TUE NITE AND WED. SWIFT RETURN FLOW WED NITE W/ ANOTHER WMFNT MOVING ACROSS AND 30% POPS. YET ANOTHER COLD FRONT IN POSITION FOR 50% POPS FOR THU...WITH LIKELY POPS FOR THU NITE AS FRONT MOVES ACROSS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 63 49 69 / 100 20 10 10 CLARKSVILLE 50 62 46 67 / 90 10 10 10 CROSSVILLE 55 59 47 65 / 100 60 10 10 COLUMBIA 55 63 51 70 / 100 30 10 10 LAWRENCEBURG 56 62 51 71 / 100 30 10 10 WAVERLY 52 61 49 67 / 90 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Oct 9, 5:07 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT FRI OCT 9 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AS A STRONG COLD FRONT IS EXPECTED TO MOVE NORTHWEST TO SOUTHEAST ACROSS MIDDLE TENNESSEE TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD POSSIBLY BECOME SEVERE...WITH DAMAGING THUNDERSTORM OUTFLOW WINDS AND THE POSSIBILITY OF THE DEVELOPMENT OF ISOLATED TORNADOES. THE BEST POTENTIAL FOR SEVERE WEATHER DEVELOPMENT WILL BE ALONG AND WEST OF A LAFAYETTE...TO WOODBURY...TO TULLAHOMA LINE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING BREIF HEAVY RAINFALL...WITH ISOLATED RAINFALL AMOUNTS OF UP TO TWO INCHES POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL DIMINISH NORTHWEST TO SOUTHEAST TODAY AFTER LOCATIONS EXPERIENCE THE COLD FRONTAL PASSAGE. ALONG WITH THESE THUNDERSTORMS...WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. EXERCISE CAUTION WITH ANY OUTDOOR ACTIVITIES THAT YOU MIGHT BE ABLE TO PARTICIPATE IN TODAY. REMEMBER...IF THUNDER ROARS...GO INDOORS. EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS TODAY AS HEAVY RAINFALL MIGHT RESULT IN PONDING OF WATER ON THESE ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS POSSIBLE DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED ON FRIDAY. 31/JBW
In the hours before
Local storm report, Oct 9, 12:47 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FUNNEL CLOUD 6 NE ASHLAND CITY 36.34N 86.98W
10/09/2009 CHEATHAM TN TRAINED SPOTTER
FUNNEL CLOUD REPORTED NEAR I-24 NEAR ROBERTSON/DAVIDSON
COUNTY LINES.
&&
MDLocal storm report, Oct 9, 1:37 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 10 NW NASHVILLE 36.27N 86.91W
10/09/2009 DAVIDSON TN EMERGENCY MNGR
REPORTS OF SEVERAL TREES DOWN AND DAMAGE TRAILERS WITH
POSSIBLE INJURIES.
&&
MDLocal storm report, Oct 9, 1:41 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 8 NW NASHVILLE 36.25N 86.89W
10/09/2009 DAVIDSON TN EMERGENCY MNGR
TREES REPORTED DOWN NEAR OLD HICKORY BLVD AND SHUTES
LANE.
&&
MDSpecial weather statement, Oct 9, 2:09 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT FRI OCT 9 2009 TNZ008>011-027>034-056>066-075-077>080-093>095-092115- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 209 PM CDT FRI OCT 9 2009 ...TORNADO WATCH UNTIL 5 PM FOR ALL OF MIDDLE TENNESSEE EXCEPT FOR NORTHWEST... THUNDERSTORMS...SOME SUPERCELLS...HAVE BECOME SCATTERED ACROSS MIDDLE TENNESSEE THIS AFTERNOON. DAMAGING WINDS HAVE BEEN REPORTED IN HUMPHREYS... DICKSON...AND DAVIDSON COUNTIES. A FUNNEL CLOUD WAS REPORTED IN CHEATHAM COUNTY SHORTLY AFTER NOON NEAR INTERSTATE 24 AT THE ROBERTSON AND DAVIDSON COUNTY LINE. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN YOUR HOME...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. BOYD
Local storm report, Oct 9, 2:20 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 ENE LEBANON 36.22N 86.31W
10/09/2009 WILSON TN EMERGENCY MNGR
TREE DOWN, TIN ROOF BLOWN OFF HOME AROUND THE 2900 BLOCK
OF BIG SPRINGS ROAD.
&&
MDLocal storm report, Oct 9, 3:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 2 N LAWRENCEBURG 35.27N 87.34W
10/09/2009 LAWRENCE TN TRAINED SPOTTER
SEVERAL TREES DOWN COUNTY WIDE - PRIMARILY SW OF
LAWRENCEBURG... 2 N OF LAWRENCEBURG...AND NEAR THE
LAWRENCE/MAURY COUNTY LINE.
&&
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 28 min |
| Oct 9, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 44 min |
| Oct 9, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 28 min |
| Oct 9, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 27 min |
| Oct 9, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Oct 9, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Oct 9, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 22 min |
| Oct 9, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Oct 9, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 22 min |
| Oct 9, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 32 min |
| Oct 9, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 19 min |
| Oct 9, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 28 min |
| Oct 9, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Oct 9, 3:21 PM CDT | Tornado Warning | OHX | Giles, Marshall | 24 min |
| Oct 9, 3:24 PM CDT | Tornado Warning | OHX | Coffee | 36 min |
| Oct 9, 3:59 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 31 min |
| Oct 9, 4:07 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 23 min |
| Oct 9, 4:23 PM CDT | Tornado Warning | OHX | Coffee, Warren | 37 min |
| Oct 9, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.